MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial flutter procedure with a ez steer¿ ds bi-directional electrophysiology catheter and the medical team noted excessive kinking of the catheter at the distal tip.This was identified on fluoroscopy after the catheter had entered the right atrium.This created difficulty in getting good catheter contact with tissue and stability.Catheter was ok to deliver radiofrequency (rf) energy and no issues with impedance temperature noted during ablation, but the kink made physical maneuvering of the catheter difficult.Physician was able to complete the procedure by taking a steerable vizigo sheath to add stability to the kinked catheter, but this would not his preferred course of action or a usual practice in his workflow.There was a 2-3 minute delay while procuring the steerable sheath.The procedure was completed without further incident.The catheter kink was identified upon removal of the device.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6-feb-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial flutter procedure with a ez steer¿ ds bi-directional electrophysiology catheter and the medical team noted excessive kinking of the catheter at the distal tip.This was identified on fluoroscopy after the catheter had entered the right atrium.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection was performed following j&j procedures.Visual analysis in the lab revealed that the tip was observed kinked and wrinkled, no wires or internal components were exposed.The damage observed could be related to the manipulation of the device during the procedure, however, this can not be conclusively determined.A manufacturing record evaluation was performed for the finished device number lot 31508529m and no internal actions related to the complaint were found during the review.The damage identified on the tip during the analysis could be related knotted issue reported by the customer; therefore the complaint was confirmed.The potential cause of the issue cannot be established.The instructions for use contain (ifu) the following warning and precaution: always place the rocker lever in the neutral position to straighten the catheter tip before insertion or withdrawal of the catheter.Do not manually pre-shape the distal shaft of the catheter by applying external forces intended to bend or affect the intended shape or curve of the catheter.O not scrub or twist the distal tip electrode during cleaning.Do not use excessive force to advance or withdraw the catheter when resistance is encountered during catheter manipulation through the sheath.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21297828
Report Number2029046-2025-00343
Device Sequence Number7775833
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)271118(10)31508529M
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31508529M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIZIGO SHEATH, 8.5F INNER DIAMETER.
Patient SexUnknown